Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

May 4, 2021Attala County, Mississippi

NWS Jackson, MS issued this special weather statement at May 4, 2021, 1:28 PM CDT for Attala County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 1:28 PM CDT (18:28 UTC)
Expired
May 4, 2021, 2:15 PM CDT
In force
47 min
Issued by
NWS Jackson, MS

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS84 KJAN 041828
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
128 PM CDT Tue May 4 2021
 
MSZ036-037-043-041915-
Attala MS-Madison MS-Holmes MS-
128 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES...CENTRAL
ATTALA AND NORTHERN MADISON COUNTIES UNTIL 215 PM CDT...

At 128 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles south of Durant, moving northeast at 50
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Goodman around 135 PM CDT.
  Newport around 140 PM CDT.
  Mcadams around 150 PM CDT.
  Kosciusko around 155 PM CDT.
  Hesterville around 200 PM CDT.

Other locations impacted by this storm include West, Ethel and
Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 400 PM CDT for central and
north central Mississippi.

LAT...LON 3310 8940 3293 8967 3293 8973 3289 8973
      3276 8993 3283 9001 3288 8997 3291 9004
      3322 8978 3322 8975 3325 8973 3328 8966
TIME...MOT...LOC 1828Z 228DEG 41KT 3285 8993 

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 4, 12:44 PM CDT, 44 minutes earlier.

Area forecast discussion, May 4, 12:44 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1244 PM CDT Tue May 4 2021

...SEVERE STORMS LIKELY TODAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR to MVFR ceilings exist across the region. Numerous SHRA/TSRA
will spread eastward across the area ahead of a cold front this
afternoon through early this evening. Along the line, wind gusts
of 50-70 KT and golfball size hail are possible. Tornadoes cannot
be ruled out. Brief visibility reductions to LIFR are likely in
periods of +RA. The threat for storms will decrease from west to
east this evening, with lingering lower ceilings into Wed morning.
Winds will shift from southerly ahead of the storms to N/NNW
behind the front. /DL/

&&

.DISCUSSION...
Increasing forcing associated with an approaching mid level
shortwave has resulted in isolated strong convection this morning.
These storms have tapped into moderate to strong instability and
sufficient low level shear (as sampled by the 12Z KJAN sounding)
to result in at least one cell becoming severe just south of
Jackson and potentially resulting in a tornado. Isolated to
scattered convection will remain possible in this regime through
the balance of the morning and into the early afternoon, which is
why SPC has posted a Tornado Watch for a good chunk of the area
through the day. Especially with any storms that are able to
remain discrete, all modes of severe weather are possible through
the morning hours. Heading later into the day, as low level
forcing increases ahead of the approaching cold front, additional
convection is expected to develop west of the area and spread
eastward, with a storm mode transition to more linear. While
tornadoes will still be possible, veering low level winds are
expected to help limit this threat relative to a greater damaging
wind and large hail threat. In addition to the current convective
watch, additional watches are expected for additional portions of
the area later on this afternoon.

In addition, with PW and water vapor transport in the 99th
percentile to max range of model climatology and the potential for
convection for potential to train, flash flooding is also a
concern. Some cells in the northeastern portion of the CWA are
already doing this at the current time. While there is a localized
flooding threat across the entire area, greater potential is
expected to shift to the southeast with a portion of the afternoon
line of storms this afternoon of storms. This is where we continue
to maintain a Flash Flood Watch through this evening. /DL/

Prior discussion below:

Today and Tonight: A strong storm system shifting east through
the region from late this morning through the afternoon, will
bring severe storms to much of the forecast area today. Damaging
wind gusts up to 70 mph, hail up to the size of golf balls, and
tornadoes will all be possible. In addition to this, heavy
rainfall rates could result in flash flooding across portions of
the CWA. Particularly across southeast portions of the CWA, where
2-4 inches of rain in a short amount of time are possible, with
some locally higher amounts not out of the question. Much of this
will fall across areas that have recently been affected by heavy
rainfall. As a result, I'll hoist a "Flash Flood Watch" for a
portion of the area today.

A trough swinging east into and through the region today, will
likewise send a cold front east into and through the CWA through the
course of today and into tonight.  An abundance of deep moisture and
instability will reside across the area as we warm into the 80s
today. This, coupled with increased low and mid-level flow over the
region, sufficient enough deep-layer wind shear, and steep lapse
rates, will all set the stage for this severe weather and
heavy rain potential across the CWA.

As we move into tonight, convection will come to an end over the CWA
as the squall line moves east into Alabama.  Clouds will linger
across much of the forecast area during the overnight hours.
Slightly cooler drier air will also begin advection southeast into
the CWA through the night.  As day break rolls around Wednesday
morning, lows will range from the middle 50s to the middle 60s.
/19/

Wednesday through Monday: Come Wednesday morning the cold front will
be across our southeast zones along with a chance of rain. Broad
upper level troughing will remain over our region and a >1020mb high
will be centered over the central Plains. This surface high will
spread east through the day and help push the cold front south of
our CWA and bring an end to rain chances by mid afternoon. Cooler
and drier air will filter into our region in the wake of the cold
front. This will lead to high temperatures from the lower 70s north
to the upper 70s south. Our normal highs run in the lower 80s. Under
mostly clear skies and a light north wind Wednesday night,
temperatures will bottom out several degrees cooler than normal in
the low to mid 50s at most locations. Our normal lows run in the
upper 50s to near 60F. Cooler than normal temperatures and dry
weather will last through Friday night although a warming trend is
expected. Saturday our flow aloft will become zonal while our low
level flow increases out of the southwest. This will lead to
moisture increasing over our CWA from the west. There are some
differences in the models but a surface low shifting east across the
mid Mississippi river valley Saturday night and Sunday will drop a
weak cold front towards our CWA. Although the cold front looks to
stall north of our CWA Sunday, daytime heating of our moist airmass
is expected to result in isolated to scattered convection across our
area Sunday and Monday. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       86  59  75  54 / 100  38   2   0
Meridian      87  62  77  54 / 100  71   7   2
Vicksburg     86  59  75  55 / 100  26   0   0
Hattiesburg   87  64  79  57 /  99  83  27   6
Natchez       83  59  75  56 / 100  25   2   0
Greenville    85  57  73  54 /  94  18   0   0
Greenwood     86  58  74  53 / 100  33   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ048>052-
     054>058-061>066-072>074.

LA...None.
AR...None.

&&

DL/19/22
Hazardous weather outlook, May 4, 12:18 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1218 PM CDT Tue May 4 2021

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040-041-
051730-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Washington-Humphreys-Holmes-Issaquena-Sharkey-
1218 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...remainder of today

Remainder of today, severe thunderstorms are likely and tornadoes
are possible. Some thunderstorms may produce damaging winds up to
70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

LAZ023>026-MSZ029>033-037>039-042>045-047-048-051730-
Franklin LA-Catahoula-Tensas-Concordia-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Warren-Hinds-
1218 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
northeast Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...remainder of today

Remainder of today through tonight, localized flash flooding is
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, severe thunderstorms are likely and tornadoes
are possible. Some thunderstorms may produce damaging winds up to
70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ046-053-059-060-051730-
Kemper-Claiborne-Jefferson-Adams-
1218 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of east central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...remainder of today

Remainder of today through tonight, localized flash flooding is
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, significant severe thunderstorms and
tornadoes are possible. Some thunderstorms could also produce
damaging winds up to 80 mph and large hail up to at least golf
ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ049>052-054>058-061>066-072>074-051730-
Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
1218 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...remainder of today

Remainder of today through tonight, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, significant severe thunderstorms and
tornadoes possible. Some thunderstorms could also produce
damaging winds up to 80 mph and large hail up to at least golf
ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 4, 12:42 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Tue May 4 2021

MSZ054-041830-
Copiah MS-
1242 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COPIAH COUNTY UNTIL
130 PM CDT...

At 1242 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dentville, or 9 miles west of Hazlehurst, moving northeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Dentville around 1250 PM CDT.
  Hazlehurst around 1255 PM CDT.
  Gallman around 105 PM CDT.
  Crystal Springs around 110 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 PM CDT for central
Mississippi.

LAT...LON 3180 9059 3189 9067 3205 9047 3205 9038
      3194 9027
TIME...MOT...LOC 1742Z 233DEG 22KT 3189 9056

TW
Special weather statement, May 4, 12:43 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
1243 PM CDT Tue May 4 2021

MSZ042-043-041830-
Yazoo MS-Madison MS-
1243 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YAZOO AND CENTRAL
MADISON COUNTIES UNTIL 130 PM CDT...

At 1242 PM CDT, Meteorologists were tracking a strong thunderstorm
near Myrleville, or 12 miles west of Canton, moving northeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Way around 110 PM CDT.
  Vaughan around 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 PM CDT for central
Mississippi.

LAT...LON 3253 9025 3267 9037 3288 9007 3273 8991
TIME...MOT...LOC 1742Z 236DEG 24KT 3266 9024

TW
Local storm report, May 4, 1:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HAIL             1 N BASTROP             32.78N 91.91W
05/04/2021  E0.25 INCH       MOREHOUSE          LA   EMERGENCY MNGR

            PEA SIZED HAIL DOWNTOWN BASTROP.

&&
Special weather statement, May 4, 1:16 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
116 PM CDT Tue May 4 2021

MSZ026-041845-
Grenada MS-
116 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GRENADA COUNTY
UNTIL 145 PM CDT...

At 116 PM CDT, Meteorologists were tracking a strong thunderstorm
near Grenada, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of north central
Grenada County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 600 PM CDT for north central
Mississippi.

LAT...LON 3387 8977 3386 8967 3382 8984 3388 8993
      3390 8993 3390 8977
TIME...MOT...LOC 1816Z 237DEG 21KT 3385 8983

DC
Local storm report, May 4, 1:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             5 ESE HAMBURG           33.20N 91.72W
05/04/2021  E0.70 INCH       ASHLEY             AR   EMERGENCY MNGR

            PEA TO DIME SIZED HAIL ACROSS THE COUNTY.

&&
Special weather statement, May 4, 1:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
128 PM CDT Tue May 4 2021

MSZ036-037-043-041915-
Attala MS-Madison MS-Holmes MS-
128 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES...CENTRAL
ATTALA AND NORTHERN MADISON COUNTIES UNTIL 215 PM CDT...

At 128 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles south of Durant, moving northeast at 50
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Goodman around 135 PM CDT.
  Newport around 140 PM CDT.
  Mcadams around 150 PM CDT.
  Kosciusko around 155 PM CDT.
  Hesterville around 200 PM CDT.

Other locations impacted by this storm include West, Ethel and
Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 400 PM CDT for central and
north central Mississippi.

LAT...LON 3310 8940 3293 8967 3293 8973 3289 8973
      3276 8993 3283 9001 3288 8997 3291 9004
      3322 8978 3322 8975 3325 8973 3328 8966
TIME...MOT...LOC 1828Z 228DEG 41KT 3285 8993

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:50 AM CDTFlash Flood WatchJANClarke, Copiah, Covington, Forrest, Franklin, Hinds and 13 more18 hr
May 4, 7:28 AM CDTSpecial Weather StatementJANClay32 min
May 4, 7:58 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson62 min
May 4, 8:19 AM CDTTornado WarningJANCopiah, Rankin, Simpson56 min
May 4, 9:06 AM CDTTornado WarningJANRankin, Simpson54 min
May 4, 9:29 AM CDTSpecial Weather StatementJANClay46 min
May 4, 9:48 AM CDTSpecial Weather StatementJANGrenada27 min
May 4, 9:49 AM CDTSpecial Weather StatementJANScott26 min
May 4, 9:55 AM CDTSpecial Weather StatementJANChoctaw35 min
May 4, 10:02 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha43 min
May 4, 10:11 AM CDTSpecial Weather StatementJANLowndes34 min
May 4, 10:15 AM CDTFlash Flood WarningJANClay, Webster2 hr
May 4, 10:59 AM CDTSpecial Weather StatementJANClay31 min
May 4, 11:25 AM CDTSpecial Weather StatementJANLowndes20 min
May 4, 12:01 PM CDTSpecial Weather StatementJANMadison44 min
May 4, 12:07 PM CDTSevere Thunderstorm WarningJANMadison, Rankin38 min
May 4, 12:18 PM CDTSevere Thunderstorm WarningJANBolivar, Washington72 min
May 4, 12:30 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington75 min
May 4, 12:40 PM CDTSevere Thunderstorm WarningJANLeake, Madison50 min
May 4, 12:42 PM CDTSpecial Weather StatementJANCopiah48 min
May 4, 12:43 PM CDTSpecial Weather StatementJANMadison47 min
May 4, 12:46 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
May 4, 12:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
May 4, 12:57 PM CDTSevere Thunderstorm WarningJANIssaquena76 min
May 4, 1:10 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 4, 1:16 PM CDTSpecial Weather StatementJANGrenada29 min
May 4, 1:19 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower59 min
May 4, 1:19 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith41 min
May 4, 1:22 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo71 min
May 4, 1:31 PM CDTSevere Thunderstorm WarningJANRankin, Simpson44 min
May 4, 1:37 PM CDTSpecial Weather StatementJANCarroll, Montgomery23 min
May 4, 1:37 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo53 min
May 4, 1:44 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery75 min
May 4, 1:52 PM CDTTornado WarningJANRankin, Scott, Smith23 min
May 4, 1:57 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more78 min
May 4, 2:00 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba45 min
May 4, 2:09 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Rankin, Scott and 1 more66 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Scott, Simpson and 1 more93 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery63 min
May 4, 2:18 PM CDTSpecial Weather StatementJANClay27 min
May 4, 2:22 PM CDTTornado WarningJANAttala, Holmes, Madison, Yazoo20 min
May 4, 2:29 PM CDTSpecial Weather StatementJANWinston46 min
May 4, 2:29 PM CDTSevere Thunderstorm WarningJANWebster61 min
May 4, 2:30 PM CDTSevere Thunderstorm WarningJANWebster60 min
May 4, 2:33 PM CDTSevere Thunderstorm WarningJANWinston42 min
May 4, 2:35 PM CDTTornado Warning Tornado observedJANHinds, Madison, Rankin25 min
May 4, 2:40 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson80 min
May 4, 2:44 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith46 min
May 4, 2:53 PM CDTTornado Warning Tornado observedJANRankin, Scott, Smith18 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningJANNoxubee28 min
May 4, 3:03 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston57 min
May 4, 3:08 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba52 min
May 4, 3:09 PM CDTSevere Thunderstorm WarningJANJasper, Smith51 min
May 4, 3:09 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Simpson, Smith81 min
May 4, 3:18 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee42 min
May 4, 3:20 PM CDTTornado Warning Tornado observedJANLeake, Neshoba, Newton, Scott40 min
May 4, 3:32 PM CDTTornado WarningJANClarke, Jasper29 min
May 4, 3:36 PM CDTSevere Thunderstorm WarningJANLauderdale54 min
May 4, 3:38 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more82 min
May 4, 3:49 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
May 4, 3:50 PM CDTSevere Thunderstorm WarningJANClarke55 min
May 4, 3:51 PM CDTAreal Flood WarningJANWashington6 hr
May 4, 3:58 PM CDTSevere Thunderstorm WarningJANKemper32 min
May 4, 4:26 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar, Marion94 min
May 4, 11:57 AM CDTSevere Thunderstorm WarningJANMorehouse78 min
May 4, 12:37 PM CDTFlash Flood WarningJANMorehouse, West Carroll3 hr
May 4, 1:15 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas75 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.